Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Has seizure, experiencing nose bleeds frequently. What could this be?

Daughter is 13 years old and about 6 months ago we returned from a holiday in Spain, all of us came home with a bug but my daughter appeared fine until she had her first absence seizure a week later. She had a few more with a number of weeks/months. She has been on anti-seizure medication but recently had another bad seizure and took 20 minutes to come around. she has now experienced a number of nose bleeds over the past few days - what could this be
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Neurologist 's  Response
Nov 2013
Hi,



Thank you for posting your query.



Seizures would get well controlled with anti-epileptic medications, if used at a good dose and on regular basis.



If she is on sodium valproate, then, the nose bleeds may be linked, as this drug can cause thrombocytopenia (low platelet count) resulting in increased chances of bleeding. Otherwise, her nose bleeds may not be connected to seizures.

Please get back if you require any additional information.



Best wishes,



Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar

My email: drsudhirkumar@yahoo.com
Answered: Tue, 30 Apr 2013
I find this answer helpful
Neurologist Dr. Sudhir Kumar's  Response
Nov 2013
Hi,



Thank you for posting your query.



Seizures would get well controlled with anti-epileptic medications, if used at a good dose and on regular basis.



If she is on sodium valproate, then, the nose bleeds may be linked, as this drug can cause thrombocytopenia (low platelet count) resulting in increased chances of bleeding. Otherwise, her nose bleeds may not be connected to seizures.

Please get back if you require any additional information.



Best wishes,



Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar

My email: drsudhirkumar@yahoo.com
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor